Alert archive / California / Freeze Warnings in 2010
Freeze Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 8, 2010, 3:57 PM PDT. It took effect at Apr 9, 2010, 12:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2010, 3:57 PM PDT (22:57 UTC)
- In effect from
- Apr 9, 2010, 12:00 AM PDT
- Expired
- Apr 9, 2010, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 082257 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 357 PM PDT THU APR 8 2010 CAZ003-076-091500- /O.NEW.KEKA.FZ.W.0002.100409T0700Z-100409T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 357 PM PDT THU APR 8 2010 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT FRIDAY. TEMPERATURES WILL DROP TO BELOW 32 OVERNIGHT. PLEASE TAKE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-002-091500- /O.NEW.KEKA.FR.Y.0008.100409T0700Z-100409T1600Z/ REDWOOD COAST-MENDOCINO COAST- 357 PM PDT THU APR 8 2010 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT FRIDAY. TEMPERATURES WILL DROP TO THE LOW TO MID 30S OVERNIGHT. PLEASE TAKE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
827 WWUS76 KEKA 090937 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 AM PDT FRI APR 9 2010 CAZ003-076-091600- /O.CON.KEKA.FZ.W.0002.000000T0000Z-100409T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 237 AM PDT FRI APR 9 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. TEMPERATURES WILL FALL BELOW 32 DEGREES EARLY THIS MORNING. PLEASE TAKE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-002-091600- /O.CON.KEKA.FR.Y.0008.000000T0000Z-100409T1600Z/ REDWOOD COAST-MENDOCINO COAST- 237 AM PDT FRI APR 9 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. TEMPERATURES WILL FALL TO THE LOW AND MID 30S EARLY THIS MORNING. PLEASE TAKE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
893 WWUS76 KEKA 091549 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 AM PDT FRI APR 9 2010 CAZ003-076-091700- /O.EXP.KEKA.FZ.W.0002.000000T0000Z-100409T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 849 AM PDT FRI APR 9 2010 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ CAZ001-002-091700- /O.EXP.KEKA.FR.Y.0008.000000T0000Z-100409T1600Z/ REDWOOD COAST-MENDOCINO COAST- 849 AM PDT FRI APR 9 2010 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 8, 9:29 AM PDT, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 8, 9:29 AM PDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 929 AM PDT THU APR 8 2010 .SYNOPSIS...ISOLATED LIGHT RAIN SHOWERS WILL END THIS MORNING ALONG THE REDWOOD COAST AS THE WEAK FRONT MOVES INLAND. DRY WEATHER WILL PERSIST THROUGH FRIDAY. A STORM WILL BRING RAIN TO THE AREA OVER THE WEEKEND. && .UPDATE...WINDS HAVE COME UP QUICKLY THIS MORNING...HAVE UPDATED COASTAL LAND ZONES FOR WINDS UP TO 30MPH IN THE AFTERNOON WITH LOCAL GUSTS TO 40 MPH. THE FIRST VISIBLE SATELLITE IMAGES OF THE DAY INDICATE PARTLY CLOUDY CONDITIONS OVER ALL ZONES RIGHT NOW. PREVIOUS FORECASTS WERE MUCH MORE PESSIMISTIC... HAVE UPDATED ALL ZONES TO INDICATE PARTLY CLOUDY SKIES. BY THE AFTERNOON...CLOUD COVER WILL TRANSITION FROM STRATO-CUMULUS TO WIDESPREAD FAIR WEATHER CUMULUS...THOUGH PARTLY CLOUDY CONDITIONS SHOULD REMAIN ACCURATE THROUGHOUT THE DAY. && .PREVIOUS DISCUSSION .DISCUSSION...A WEAK FRONT IS IN THE PROCESS OF MOVING THROUGH THE AREA. RADAR SHOWS ISOLATED TO SCATTERED LIGHT SHOWERS WITH IT. THESE SHOWERS WILL BE SHORT IN DURATION AND QPF AMOUNTS FROM THEM WILL BE LESS THAN INITIALLY PREDICTED. AFTER SOME MORNING SHOWERS HIGH PRESSURE WILL START TO BUILD IN AND A GRADIENT WILL SET UP ALONG THE COAST. SO EXPECT WINDS TO INCREASE ALONG THE COAST LATE TODAY AND FOR IT REMAIN BREEZY THROUGH FRIDAY. ADDITIONALLY FROST WILL BE A CONCERN INLAND TONIGHT DUE TO THE MOSTLY CLEAR SKIES. HOWEVER, THE STRONGER WINDS MAY LIMIT COOLING. THIS WILL BE LOOKED AT MORE CLOSELY DURING THE DAY. THE GRADIENT AND ITS ASSOCIATED WINDS WILL WEAKEN LATE FRIDAY INTO SATURDAY AS ANOTHER STORM APPROACHES THE REGION. THE MODELS ARE IN MUCH BETTER AGREEMENT SHOWING SCATTERED SHOWERS STARTING OVER THE HIGHER TERRAIN ON SATURDAY. SUNDAY THE STORM AND THE BULK OF PRECIPITATION WILL MOVE TO OUR SOUTH. SO POPS WERE INCREASED ALONG SOUTHERN AREAS FOR SUNDAY. THERE STILL IS SOME UNCERTAINTY WITH QPF AMOUNTS. A SMALL SHIFT IN THE LOW'S TRACK COULD SPELL MAJOR CHANGES IN THE QPF. STROZ && .AVIATION...12Z THURSDAY-12Z FRIDAY...A DISTINCT SWATH OF MVFR-IFR CEILINGS IS OVERTAKING THE REGION ALONG AND BEHIND A WEAK COLD FRONT EARLY THIS MORNING. THIS WILL LIKELY PERSIST IN MOST AREAS THROUGH MUCH OF THE MORNING...WITH A RETURN TO PREDOMINANT VFR CONDITIONS AFTER 18Z. AREAS OF LIGHT RAIN WILL ALSO OCCUR THROUGH MIDDAY...ESPECIALLY ALONG THE COAST...BUT WE DO NOT EXPECT SIGNIFICANT COVERAGE OR PERSISTENCE. OTHERWISE...NORTH-NORTHWEST WINDS WILL GRADUALLY INCREASE IN WAKE OF THE FRONT...AND WILL BE GUSTY THROUGH MUCH OF THE DAY. INTERIOR SHELTERED VALLEYS WILL SEE WEAKER WINDS. PATCHY FOG IS POSSIBLE IN A FEW AREAS LATE TONIGHT...MAINLY AFTER 09Z. BETTWY && .MARINE...OVERALL THINKING REMAINS SIMILAR TO PREVIOUS FORECAST. WINDS APPEAR TO BE INCREASING A BIT SOONER THAN EXPECTED...MAINLY OVER THE SOUTHERN WATERS. BUOY 27 AND LAPS DATA INDICATE GUSTS OF 25-30 KT. MODELS HAVE ALSO TRENDED A BIT FASTER WITH INCREASING SPEEDS. WE OPTED TO BEGIN THE GALE AND HAZ SEAS WARNING A FEW HOURS SOONER OVER THE SOUTHERN WATERS. GALE FORCE CONDITIONS WILL BE WIDESPREAD IN ALL AREAS BY AFTERNOON. WHILE THE INNER WATERS WILL GRADUALLY EXPERIENCE IMPROVING CONDITIONS LATE TONIGHT INTO FRIDAY MORNING...GALES AND HAZARDOUS SEAS WILL PERSIST OVER THE OUTER WATERS THROUGH EARLY SATURDAY. MODELS SEEM TO BE CONVERGING ON A SOLUTION WITH LOW PRESSURE MOVING TOWARD THE CENTRAL CA COAST SUNDAY. WE MADE JUST A FEW MINOR TWEAKS TO THE FORECAST FOR LATE SATURDAY AND BEYOND SINCE EXACT EVOLUTION OF THIS SYSTEM WILL REMAIN SOMEWHAT UNCERTAIN FOR A COUPLE MORE MODEL CYCLES. BETTWY && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING FOR PZZ450-455-470-475. HAZARDOUS SEAS WARNING FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 8, 5:30 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 530 AM PDT THU APR 8 2010 CAZ001>004-076-091400- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 530 AM PDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:41 AM PDT | Small Craft Advisory | EKA | 6 hr | |
| Apr 8, 3:57 PM PDT | Frost Advisory | EKA | 17 hr |
Nearby
Freeze Warnings in California, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.